Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2010, Article ID 263860, 14 pages
http://dx.doi.org/10.1155/2010/263860
Research Article

On the Complex Zeros of Some Families of Orthogonal Polynomials

Division of Applied Mathematics and Mechanics, Department of Engineering Sciences, University of Patras, 26500 Patras, Greece

Received 8 March 2010; Accepted 6 May 2010

Academic Editor: Roman Šimon Hilscher

Copyright © 2010 Eugenia N. Petropoulou. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. W. Gautschi, β€œOrthogonal polynomials: applications and computation,” in Acta Numerica, vol. 5 of Acta Numer, pp. 45–119, Cambridge University Press, Cambridge,UK, 1996. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  2. R. Álvarez-Nodarse, Polinomios Hipergeométricos Clásicos y q-Polinomios, vol. 26 of Monografías del Seminario Matemático “Garcia de Galdeano”, Universidad de Zaragoza Seminario Matematico “Garcia de Galdeano”, Zaragoza, Spain, 2003. View at Zentralblatt MATH Β· View at MathSciNet
  3. T. S. Chihara, An Introduction to Orthogonal Polynomials, vol. 13 of Mathematics and Its Applications, Gordon and Breach Science Publishers, New York, NY, USA, 1978. View at MathSciNet
  4. M. E. H. Ismail, Classical and Quantum Orthogonal Polynomials in One Variable, vol. 98 of Encyclopedia of Mathematics and Its Applications, Cambridge University Press, Cambridge, UK, 2005. View at MathSciNet
  5. R. Koekoek and R. F. Swarttouw, β€œThe Askey-scheme of hypergeometric orthogonal polynomials and its q-analogue,” Tech. Rep. 98-17, Delft University of Technology, Faculty of Information Technology and Systems, Department of Technical Mathematics and Informatics, Delft, The Netherlands, 1998. View at Google Scholar
  6. G. Szego, Orthogonal Polynomials, vol. 23, American Mathematical Society, Providence, RI, USA, 4th edition, 1975, American Mathematical Society. View at MathSciNet
  7. C. Berg and A. Ruffing, β€œGeneralized q-Hermite polynomials,” Communications in Mathematical Physics, vol. 223, no. 1, pp. 29–46, 2001. View at Publisher Β· View at Google Scholar Β· View at MathSciNet
  8. J. S. Christiansen, β€œThe moment problem associated with the q-Laguerre polynomials,” Constructive Approximation, vol. 19, no. 1, pp. 1–22, 2003. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  9. J. S. Christiansen and E. Koelink, β€œSelf-adjoint difference operators and symmetric Al-Salam-Chihara polynomials,” Constructive Approximation, vol. 28, no. 2, pp. 199–218, 2008. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  10. E. K. Ifantis and P. D. Siafarikas, β€œDifferential inequalities for the largest zero of Laguerre and Ultraspherical polynomials,” in Proceedings of the Actas del VI Symposium on Polinomios Orthogonales y Applicationes, vol. 49, pp. 187–197, Gijon, Spain. View at Google Scholar
  11. E. K. Ifantis and P. D. Siafarikas, β€œOn the zeros of a class of polynomials including the generalized Bessel polynomials,” Journal of Computational and Applied Mathematics, vol. 49, no. 1–3, pp. 103–109, 1993. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  12. E. N. Petropoulou, P. D. Siafarikas, and I. D. Stabolas, β€œConvexity results for the largest zero and functions involving the largest zero of q-associated polynomials,” Integral Transforms and Special Functions, vol. 16, no. 2, pp. 171–178, 2005. View at Publisher Β· View at Google Scholar Β· View at MathSciNet
  13. P. D. Siafarikas, I. D. Stabolas, and L. Velazquez, β€œDifferential inequalities of functions involving the lowest zero of some associated orthogonal q-polynomials,” Integral Transforms and Special Functions, vol. 16, no. 4, pp. 337–376, 2005. View at Publisher Β· View at Google Scholar Β· View at MathSciNet
  14. P. J. Forrester and J. B. Rogers, β€œElectrostatics and the zeros of the classical polynomials,” SIAM Journal on Mathematical Analysis, vol. 17, no. 2, pp. 461–468, 1986. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  15. A. F. Nikiforov, S. K. Suslov, and V. B. Uvarov, Classical Orthogonal Polynomials of a Discrete Variable, Springer Series in Computational Physics, Springer, Berlin, Germany, 1991, Translated from the Russian. View at MathSciNet
  16. A. F. Nikiforov and V. B. Uvarov, Special Functions of Mathematical Physics. A Unified Introduction with Applications, Birkhauser, Basel, Switzerland, 1988, Translated from the Russian and with a preface by R. P. Boas. With a foreword by A. A. Samarskii. View at MathSciNet
  17. M. V. DeFazio, On the zeros of some quasi—definite orthogonal polynomials, Ph.D. thesis, Ontario, Canada, 2001.
  18. M. V. DeFazio, D. P. Gupta, and M. E. Muldoon, β€œLimit relations for the complex zeros of Laguerre and q-Laguerre polynomials,” Journal of Mathematical Analysis and Applications, vol. 334, no. 2, pp. 977–982, 2007. View at Publisher Β· View at Google Scholar Β· View at MathSciNet
  19. K. Driver and P. Duren, β€œZeros of the hypergeometric polynomials F(n,b;2b;z),” Indagationes Mathematicae, vol. 11, no. 1, pp. 43–51, 2000. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  20. K. Driver and P. Duren, β€œZeros of ultraspherical polynomials and the Hilbert-Klein formulas,” Journal of Computational and Applied Mathematics, vol. 135, no. 2, pp. 293–301, 2001. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  21. E. K. Ifantis and P. D. Siafarikas, β€œDifferential inequalities and monotonicity properties of the zeros of associated Laguerre and Hermite polynomials,” Annals of Numerical Mathematics, vol. 2, no. 1–4, pp. 79–91, 1995. View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  22. C. G. Kokologiannaki and P. D. Siafarikas, β€œConvexity of the largest zero of the ultraspherical polynomials,” Integral Transforms and Special Functions, vol. 4, no. 3, pp. 275–278, 1996. View at Publisher Β· View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet
  23. E. K. Ifantis, C. G. Kokologiannaki, and P. D. Siafarikas, β€œNewton sum rules and monotonicity properties of the zeros of scaled co-recursive associated polynomials,” Methods and Applications of Analysis, vol. 3, no. 4, pp. 486–497, 1996. View at Google Scholar Β· View at Zentralblatt MATH Β· View at MathSciNet